Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 190, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2012, 1:54 PM EDT for Morgan County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 1:54 PM EDT (17:54 UTC)
- Expired
- Jul 3, 2012, 3:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS54 KMRX 031754
SVRMRX
TNC129-031900-
/O.NEW.KMRX.SV.W.0190.120703T1754Z-120703T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
154 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE...
* UNTIL 300 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR RUGBY AND DEER LODGE...AND WERE SLOWLY DRIFTING EAST AT
5 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...SUNBRIGHT...PETROS...OAKDALE...AND PINE ORCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3628 8489 3630 8481 3637 8470 3627 8462
3626 8457 3623 8457 3619 8446 3614 8445
3605 8434 3599 8444 3597 8453 3595 8456
3595 8460 3591 8468 3599 8473 3616 8492
3621 8492
TIME...MOT...LOC 1754Z 297DEG 7KT 3628 8473
$$
DMG2 follow-up statements
058
WWUS54 KMRX 031825
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
225 PM EDT TUE JUL 3 2012
TNC129-031900-
/O.CON.KMRX.SV.W.0190.000000T0000Z-120703T1900Z/
MORGAN TN-
225 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM FOR
MORGAN COUNTY...
AT 220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH...OVER NORTHWEST
MORGAN COUNTY. THESE STORMS WERE SLOWLY DRIFTING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...DEERLODGE...SUNBRIGHT...PETROS...OAKDALE...AND PINE
ORCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3628 8489 3630 8481 3637 8470 3627 8462
3626 8457 3623 8457 3619 8446 3614 8445
3605 8434 3599 8444 3597 8453 3595 8456
3595 8460 3591 8468 3599 8473 3616 8492
3621 8492
TIME...MOT...LOC 1823Z 297DEG 7KT 3625 8476
$$
DMG431
WWUS54 KMRX 031852
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT TUE JUL 3 2012
TNC129-031902-
/O.EXP.KMRX.SV.W.0190.000000T0000Z-120703T1900Z/
MORGAN TN-
252 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY WILL EXPIRE AT
300 PM...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 3 PM.
&&
LAT...LON 3628 8489 3630 8481 3637 8470 3627 8462
3626 8457 3623 8457 3619 8446 3614 8445
3605 8434 3599 8444 3597 8453 3595 8456
3595 8460 3591 8468 3599 8473 3616 8492
3621 8492
TIME...MOT...LOC 1852Z 297DEG 7KT 3622 8470
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:44 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 3, 1:44 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 144 PM EDT TUE JUL 3 2012 .AVIATION...VFR CONDITIONS AT THE TAF SITES THROUGH THE PERIOD. A SHORTWAVE TRACKING THROUGH THE REGION...WILL BRING A CHANCE OF THUNDERSTORMS TO THE TAF SITES. WILL KEEP IT VFR NOW NOW...BUT IF A STORM DOES MOVE ACROSS A TAF SITE THERE MAY BE BRIEF MVFR OR LOWER CONDITIONS AND A GUSTY THUNDERSTORM WIND. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Jul 3, 5:15 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT TUE JUL 3 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 515 AM EDT TUE JUL 3 2012 /415 AM CDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING BRIEF RELIEF FROM THE HEAT...GENERALLY ACROSS THE REGION AND NOT CONFINED TO THE HIGHER TERRAIN AREAS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. HAIL UP TO QUARTER SIZE...AND WIND GUSTS UP TO 60 MPH COULD OCCUR WITH THE STRONGEST STORMS. SOME SPOTTY TORRENTIAL RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD TO LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ON THE 4TH OF JULY...AND CONDITIONS ARE FAVORABLE FOR A FEW STRONG TO SEVERE STORMS TO OCCUR IN THE AFTERNOON AND EVENING. DAMAGING WINDS OF 60 MPH OR GREATER...QUARTER SIZED OR LARGER HAIL...AND LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...GENERALLY EACH AFTERNOON OR EVENING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE MAIN THREATS WOULD BE WINDS GUSTING TO 50 MPH OR HIGHER AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED IN THE AFTERNOON AND EVENING ...ESPECIALLY ON THE 4TH OF JULY. TG
In the hours before
Local storm report, Jul 3, 9:28 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
928 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG JASPER 35.06N 85.63W
07/02/2012 MARION TN 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN.
&&Local storm report, Jul 3, 9:30 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG DUNLAP 35.37N 85.39W
07/02/2012 SEQUATCHIE TN 911 CALL CENTER
SEVERAL TREES DOWN.
0550 PM TSTM WND DMG JASPER 35.06N 85.63W
07/02/2012 MARION TN 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN.
0912 PM FLOOD FARRAGUT 35.87N 84.18W
07/02/2012 KNOX TN 911 CALL CENTER
WATER COVERING ROADWAYS IN FARRAGUT.
0915 PM HAIL KNOXVILLE 35.97N 83.95W
07/02/2012 E1.00 INCH KNOX TN TRAINED SPOTTER
1/2 INCH TO 1 INCH SIZE HAIL.
0915 PM HAIL 1 WSW KNOXVILLE 35.97N 83.96W
07/02/2012 E1.75 INCH KNOX TN AMATEUR RADIO
1 INCH TO 1 3/4 INCH HAIL.
0916 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
07/02/2012 KNOX TN 911 CALL CENTER
NUMEROUS TREES DOWN.
&&Special weather statement, Jul 3, 1:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 132 PM EDT TUE JUL 3 2012 TNZ035-031830- MORGAN TN- 132 PM EDT TUE JUL 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 230 PM... AT 126 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHWEST MORGAN COUNTY...WHICH WERE MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WARTBURG...PINE ORCHARD...OAKDALE AND PETROS. IN ADDITION TO GUSTY WINDS AND SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:42 PM EDT | Areal Flood Advisory | MRX | Morgan, Roane, Scott | 57 min |
| Jul 2, 8:47 PM EDT | Areal Flood Advisory | MRX | Blount, Knox | 118 min |
| Jul 2, 9:00 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 22 min |
| Jul 3, 1:26 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 64 min |
| Jul 3, 2:08 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 112 min |
| Jul 3, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 34 min |
| Jul 3, 4:43 PM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.